Could this headache be withdrawal symptoms ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

puppylove83
Regular Member


Date Joined Oct 2006
Total Posts : 21
   Posted 4/24/2007 3:19 AM (GMT -7)   
I've been on zoloft since Sept last year. Just last week I got off the medication because I couldn't get an appt at the dr to get my prescription renewed. Since I was taking only 50/day I didn't expect a bad withdrawal. For past 2 days I've been experiencing really bad headaches. I can feel this intense tension in the back of my head(brain). Also I feel so groggy and feel like I'm floating around. The headaches also accompany with nausea. So until today I thought it was just withdrawal symptoms but that I remembered that I felt the similar symptoms when I was pregnant 4 months back (had a miscarriage). Since I didn't have unprotected sex (and only happened once since the miscarriage) I knew the chance of me prengnant is very slim. So I looked at the calendar and realized that my period is 11 days late.
Could this headache be withdrawal symptoms or could it be something else?

ChristianWithHope
Regular Member


Date Joined Sep 2006
Total Posts : 119
   Posted 4/24/2007 5:48 AM (GMT -7)   
Puppylove,
    It absolutely could be the Zoloft - it could be something else as well.  But if you stick around here very long (and I hope you do), you'll hear the mantra about never going off anti-depressants "cold turkey".  Once you start taking them, you need to be sure you have a plan in place that will "guarantee" that you can get your medicine - or a way to go off of it under a doctor's care.
    Pharmacies (at least mine) are usually good about giving you a single tablet to tide you over if for whatever reason you've run out (say you've lost your meds).  They understand well the seriousness of going off these meds.  But if you don't have an active prescription, you must contact your physician.
    I'm confident that you'll be fine - but call you doc today and do this the right way.  :-)
 
   

normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 4/24/2007 6:42 AM (GMT -7)   
It probably could be a withdrawl symptom...I would call your doc and explain it to them and go from there with their assistance.
--Michelle
Moderator Anxiety/Panic Forum

Help Support the forums: www.healingwell.com/donate

"The best way out is always through. ~Robert Frost~

Our greatest glory is not in never falling but in rising every time we fall.
~Confucius~


normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 4/24/2007 6:58 AM (GMT -7)   
Post from djdaz_1985:

Hi there,

I dont know much about Zoloft but I did take it for a short period a few years ago. (I didnt realise it was Zoloft because I got a different brand name!!! But its all the same drug) Did you stop the meds suddenly because you couldnt get the appointment? I did some digging for you and found a couple of things you might be interested in. Zoloft is associated with what is commonly called "Discontinuation Syndrome / Cessation Syndrome" (Which is no where near as scary as it sounds... dont worry your arm is not about to fall off!) Put simply, it means that there are side effects to the discontinuation or cessation of the med. And guess what... one of the side affects is headaches. So it is entirely possible for the headaches being caused by the discontinuation of the Zoloft. My advise would be to make an appointment with your doctor asap to discuss this. Im not sure where in the world you are but in the UK we can get 'emergency appointments' with the doctor to get an appointment for that day and they really are not allowed to refuse. (You may need to provide a reason) Is this a possibility? I hope this gives you enough information to go on for now. A good internet search should give you more information, but the best source of information for meds is the paper leaflet that comes in the box.

Regards

Darren

I moved this post here so I could clean off the other post as it was duplicate...Please be careful with duplicate posts as it is against the rules
--Michelle
Moderator Anxiety/Panic Forum

Help Support the forums: www.healingwell.com/donate

"The best way out is always through. ~Robert Frost~

Our greatest glory is not in never falling but in rising every time we fall.
~Confucius~


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 4/24/2007 8:45 AM (GMT -7)   
Sorry Michelle. I remember the thread being a duplicate but I hadnt realised I had double-posted. I consider my wrist slapped! sad lol.
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 4/24/2007 10:10 AM (GMT -7)   
Yours wasnt duplicate dj the whole thread was but I didnt want to lose your response in clearing out the other so I copied it here...
--Michelle
Moderator Anxiety/Panic Forum

Help Support the forums: www.healingwell.com/donate

"The best way out is always through. ~Robert Frost~

Our greatest glory is not in never falling but in rising every time we fall.
~Confucius~


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 4/24/2007 10:12 AM (GMT -7)   
Oh right, I understand now. Thank god, that means i'm not going round the bend after all! lol

Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/25/2007 6:52 AM (GMT -7)   
Yes never do go off theses type of meds cold turkey
Mine ( pharmacy) will advance a couple of whatever pills I run out of til I see the doc but I usually have a 6 mth to a yr repeat on all
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:08 PM (GMT -7)
There are a total of 2,736,220 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
212 Guest(s), 4 Registered Member(s) are currently online.  Details
c130j, bluelyme, NM12, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer